Atazanavir Causing CNS Toxicity? Unexplained Neurological Symptoms in Two Patients Recently Started on Atazanavir
Guy’s and St Thomas’ Hospital, NHS Foundation Trust, London, UK
- *Corresponding Author:
- Toby M
Guy’s and St Thomas’ Hospital
NHS Foundation Trust, London, UK
E-mail: [email protected]
Received Date: February 04, 2013; Accepted Date: March 11, 2013; Published Date: March 19, 2013
Citation: Toby M (2013) Atazanavir Causing CNS Toxicity? Unexplained Neurological Symptoms in Two Patients Recently Started on Atazanavir. J AIDS Clin Res 4:196. doi:10.4172/2155-6113.1000196
Copyright: © 2013 Toby M. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
To date only one published case report exists of the HIV protease inhibitor atazanavir (ATV) causing central nervous system (CNS) side effects. We report two such cases of patients experiencing disabling CNS side effects shortly after starting ATV-containing regimens whose symptoms only resolved after withdrawing the drug.